Alert archive / Alabama / Special Weather Statements in 2016

Special Weather Statement, NWS Birmingham, AL

September 25, 2016Bullock County, Alabama

NWS Birmingham, AL issued this special weather statement at Sep 25, 2016, 3:21 PM CDT for Bullock County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2016, 3:21 PM CDT (20:21 UTC)
Expired
Sep 25, 2016, 4:00 PM CDT
In force
39 min
Issued by
NWS Birmingham, AL

County Bullock County, AL

The radar

The Maxwell AFB radar (KMXX), 61 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1572 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

698 
WWUS84 KBMX 252021
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 PM CDT SUN SEP 25 2016
 
ALZ046-049-252100-
BULLOCK AL-PIKE AL-
321 PM CDT SUN SEP 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIKE AND
SOUTHWESTERN BULLOCK COUNTIES UNTIL 400 PM CDT...

AT 321 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BEANS CROSSROADS...OR 8 MILES SOUTHWEST OF UNION
SPRINGS...MOVING WEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEANS CROSSROADS...LINWOOD...HIGH RIDGE...TANYARD AND SANDFIELD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3206 8573 3188 8570 3186 8590 3208 8592
TIME...MOT...LOC 2021Z 093DEG 8KT 3202 8577 

$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Sep 25, 3:09 PM CDT, 12 minutes earlier.

Area forecast discussion, Sep 25, 3:09 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
309 PM CDT SUN SEP 25 2016

.DISCUSSION...

Looks like the run of record-setting temperatures will finally
come to an end on Monday. First significant cold front of the
season was making its way southeastward this afternoon, and it is
on track to enter Alabama on Monday. Latest computer model
projections put the front into our northwestern counties before
noon tomorrow, and getting through the rest of central Alabama
around noon on Tuesday. Given the moderate amount of instability
and low level moisture ahead of the front, and an adequate amount
of lift along it, it still looks like chance POPs are justified
during the Monday through Tuesday time frame. Axis of highest rain
chances will obviously move southeastward with the progression of
the front.

The front is forecast to stall, or at least slow down, as it
approaches the coast during the mid-week period. Meanwhile, an
upper level low is forecast to become established in the eastern
portion of the country, that should help bring a secondary surge
of cooler and drier air into our neck of the woods. There will
probably be a bit of instability associated with the cold air
aloft within the upper level low, but my feeling is that this
would (at most) just cause a bit more cu to form in our northern
counties towards the and of the upcoming work week. Therefore,
will maintain a dry forecast after the frontal-related convection
exits the picture on Tuesday.

And watch the tropics closely.

/61/

&&

.AVIATION...
18Z TAF Discussion.

Cumulus field quickly developing at noontime across east-central
locations. Expect VFR conditions with FEW to SCT coverage and CIGS
generally above 070 outside of convection. Continued to carry VCTS
for TOI through this evening while chances too low elsewhere to
mention. Light winds expected through early on Monday.

05

&&

.FIRE WEATHER...

Slight chance of isolated showers/storms on Sunday. A front with
better rain chances will move through on Monday into Tuesday
morning. Beginning Tuesday afternoon, drier weather returns for
the remainder of the week. No fire weather concerns are
anticipated.

25/Owen

&&

.CLIMATE...

Record Highs for Sunday September 25th:

Birmingham  97   1921
Tuscaloosa  97   1961
Anniston    96   1931
Montgomery  97   2010

Additionally, with the prospect of cooler weather coming into the
area later this week, we will see temperatures fall to values we
haven't seen in quite some time. Some of these stretches are
approaching record or near record length. These statistics are
through yesterday.

Last date with a minimum temperature below 60:

Location     Date     Days Since  Rank    Record/year

Birmingham   5/24/16  123 days    6th     135/1921
Tuscaloosa   5/24/16  123 days    2nd     136/1978
Anniston     6/9/16   107 days    5th     113/1994
Montgomery   5/24/16  123 days    40th    169/1936

Last date with a maximum temperature below 80:

Location     Date     Days Since  Rank    (Previous)Record/year

Birmingham   5/20/16  127 days    2nd     128/1962
Tuscaloosa   5/16/16  131 days    3rd     146/1962
Anniston     5/20/16  127 days    1st     (127/1962)
Montgomery   5/20/16  127 days    11th    158/1977

JD/02

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     65  87  62  82  52 /  10  50  30  10  10
Anniston    67  89  65  82  54 /  10  50  40  10  10
Birmingham  72  89  64  83  56 /  10  40  30  10  10
Tuscaloosa  69  92  64  84  56 /  10  40  20  10  10
Calera      70  90  65  84  57 /  10  40  30  10  10
Auburn      69  89  68  86  60 /  20  40  30  30  10
Montgomery  71  92  69  88  61 /  20  40  30  20  10
Troy        68  91  67  87  62 /  20  40  30  30  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Sep 25, 3:42 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
342 AM CDT SUN SEP 25 2016

ALZ011>015-017>050-261145-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
342 AM CDT SUN SEP 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 25, 3:18 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
318 PM CDT SUN SEP 25 2016

ALZ033-040-252045-
PERRY AL-DALLAS AL-
318 PM CDT SUN SEP 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAS COUNTY UNTIL 345
PM CDT...

AT 317 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CENTRAL MILLS...OR 11 MILES SOUTHEAST OF UNIONTOWN...MOVING
SOUTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CENTRAL MILLS AND SAFFORD.

LAT...LON 3222 8737 3222 8739 3224 8739 3224 8741
      3226 8744 3227 8744 3227 8747 3231 8747
      3231 8752 3241 8751 3237 8733 3220 8735
      3220 8736
TIME...MOT...LOC 2017Z 016DEG 8KT 3231 8741

05
Special weather statement, Sep 25, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 PM CDT SUN SEP 25 2016

ALZ046-049-252100-
BULLOCK AL-PIKE AL-
321 PM CDT SUN SEP 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIKE AND
SOUTHWESTERN BULLOCK COUNTIES UNTIL 400 PM CDT...

AT 321 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BEANS CROSSROADS...OR 8 MILES SOUTHWEST OF UNION
SPRINGS...MOVING WEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEANS CROSSROADS...LINWOOD...HIGH RIDGE...TANYARD AND SANDFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3206 8573 3188 8570 3186 8590 3208 8592
TIME...MOT...LOC 2021Z 093DEG 8KT 3202 8577

05

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 3:18 PM CDTSpecial Weather StatementBMXDallas27 min
Sep 25, 3:45 PM CDTSpecial Weather StatementBMXDallas30 min
Sep 25, 3:47 PM CDTSpecial Weather StatementBMXMontgomery43 min
Sep 25, 3:49 PM CDTSpecial Weather StatementBMXLowndes26 min

Nearby

Special Weather Statements in Alabama, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.